So, instead, I took a week off coinciding with a long weekend, and just went off it completely. It sucked really bad, but I had some stuff in place to make sure I wouldn't be in as much danger as I could be. (I removed all potential weapons/poisons from the house, stocked up on "comfort food" so I wouldn't be tempted to get in a car, etc.)
I wouldn't recommend it for everyone, especially due to the suicide risk, but in my case (for various reasons) that risk was pretty much 0. (I'm aware that self-diagnosing suicide risk is really unreliable, but I have a few personal situations that make suicide impossible to seriously contemplate, so I'm pretty safe in that regard.)
High dosages are up in the 150+, more like people who binge on 3 pills, or crush and snort them. That would create withdrawal symptoms and be neurotoxic. Therapeutic dosages (like the ones the doctor will prescribe you) are supposed to be just that.